MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RP ENDOPROSTHESIS; STENT, CORONARY

BOSTON SCIENTIFIC CORPORATION WALLSTENT RP ENDOPROSTHESIS; STENT, CORONARY
Model Number 26270
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr.:the device was received for analysis.The device was received with the stent partially deployed from the device.The distal stent wires were noted to be damaged and penetrating through a section of the braided inner lining of the blue outer sheath.The investigator could not deploy the stent due to the presence of solidified blood and the damage to the stent and outer sheath.No other issues were noted with the stent.A visual and microscopic examination identified that damaged distal stent wires of the device had penetrated through the braided lining of the blue outer sheath.A section of the braided lining had been detached from the outer sheath together with the partially deployed stent.A section of the extreme distal end of the sheath and marker band were also detached from the device.This type of damage is consistent with excessive force being applied to the device.No other issues were identified with the delivery system that could potentially have contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 21-nov-2019.It was reported that deployment difficulties occurred.The stenosed target lesion was located in a ventriculo-atrial shunt.A 7x34x75/ iliac 6f unistep plus reduced profile wallstent was advanced but failed to deploy.The device was removed and the procedure was completed with another of the same device.No patient complications were reported.However, returned device analysis revealed stent damage and device fractures.

Brand Name
WALLSTENT RP ENDOPROSTHESIS
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9412545
Report Number2134265-2019-14881
Device Sequence Number11790857
Product Code NIO
UDI-Device Identifier08714729345671
UDI-Public08714729345671
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P940019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2020
Device Model Number26270
Device Catalogue Number26270
Device Lot Number0021965905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2019
Initial Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1